Alert archive / Kansas / Flash Flood Warnings in 2013
Flash Flood Warning 9, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at Aug 4, 2013, 4:41 AM CDT for Barton County, Rice County, Kansas. It was in force for 9 hr. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2013, 4:41 AM CDT (09:41 UTC)
- Expired
- Aug 4, 2013, 1:45 PM CDT
- In force
- 9 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Barton County, KS, Rice County, KS
The radar
The Wichita radar (KICT), 130 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 5:04 AM CDT | FLASH FLOOD | Ellinwood, KS | SEVERAL HOMES REPORTING BASEMENTS FILLING UP WITH WATER IN THE TOWN OF ELLINWOOD. SEVERAL ROADS CLOSED BETWEEN ELLINWOOD AND GREAT BEND DUE TO HIGH WATER FLOWING ACROSS ROADWAYS. |
| Aug 4, 5:05 AM CDT | FLASH FLOOD | Great Bend, KS | LAW ENFORCEMENT REPORTING NUMEROUS STALLED CARS FROM EXTREME STREET FLOODING AND WATER RESCUES ARE UNDERWAY. |
| Aug 4, 6:07 AM CDT | FLASH FLOOD | Ellinwood, KS | HIGHWAY 56 IS COVERED BY HIGH WATER. NUMEROUS REPORTS OF STALLED CARS IN HIGH WATER. BASEMENTS REPORTED FLOODED. |
| Aug 4, 6:38 AM CDT | FLASH FLOOD | 5 N Chase, KS | WATER OVER COUNTY ROADS. |
| Aug 4, 7:00 AM CDT | HEAVY RAIN 4.49 | Great Bend, KS | 24-HOUR RAINFALL. |
| Aug 4, 9:05 AM CDT | FLASH FLOOD | Ellinwood, KS | FLOODING IS ON GOING IN THE TOWN OF ELLINWOOD NORTH OF 7TH STREET. WATER IS UP TO FRONT DOORS AND WINDOW WELLS ON HOMES. |
| Aug 4, 9:27 AM CDT | FLASH FLOOD | Great Bend, KS | ANTELOPE CREEK IS OUT OF ITS BANKS 3/4 MILE EAST OF US HIGHWAY 281 AND SE 20 ROAD INTERSECTION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.7 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 919 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1390 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
992 WGUS53 KICT 040941 FFWICT KSC009-159-041345- /O.NEW.KICT.FF.W.0009.130804T0941Z-130804T1345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WICHITA KS 441 AM CDT SUN AUG 4 2013 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN RICE COUNTY IN CENTRAL KANSAS... SOUTHEASTERN BARTON COUNTY IN CENTRAL KANSAS... * UNTIL 845 AM CDT. * AT 437 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM TRAINING THUNDERSTORMS OVER THE WARNED AREA. DOPPLER RADAR ESTIMATED BETWEEN 3 AND 4 INCHES OF RAIN HAVE FALLEN ACROSS THE AREA...WITH ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES POSSIBLE. * LOCATIONS WITHIN THE WARNING INCLUDE... CHASE...ELLINWOOD...GREAT BEND...SILICA. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. && LAT...LON 3843 9884 3851 9816 3833 9827 3828 9883 $$ JAKUB
3 follow-up statements
094 WGUS73 KICT 041013 FFSICT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 513 AM CDT SUN AUG 4 2013 KSC009-159-041345- /O.CON.KICT.FF.W.0009.000000T0000Z-130804T1345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RICE KS-BARTON KS- 513 AM CDT SUN AUG 4 2013 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 AM CDT FOR SOUTHEASTERN BARTON AND NORTHWESTERN RICE COUNTIES... AT 505 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED NUMEROUS ROADS CLOSED BETWEEN ELLINWOOD AND GREAT BEND DUE TO VERY HEAVY RAINFALL. FLASH FLOODING IS OCCURRING OVER THE WARNED AREA WITH AN ADDITIONAL 1 TO 2 INCHES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. && LAT...LON 3843 9884 3851 9816 3833 9827 3828 9883 $$ JAKUB
388 WGUS53 KICT 041134 FFWICT KSC009-159-041845- /O.EXT.KICT.FF.W.0009.000000T0000Z-130804T1845Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WICHITA KS 634 AM CDT SUN AUG 4 2013 THE NATIONAL WEATHER SERVICE IN WICHITA HAS EXTENDED THE * FLASH FLOOD WARNING FOR... NORTHWESTERN RICE COUNTY IN CENTRAL KANSAS... SOUTHEASTERN BARTON COUNTY IN CENTRAL KANSAS... * UNTIL 145 PM CDT SUNDAY. * AT 625 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. DOPPLER RADAR ESTIMATED BETWEEN THREE AND FIVE INCHES OF RAIN HAVE FALLEN ACROSS THE AREA...WITH ADDITIONAL RAINFALL AMOUNTS OF A HALF AN INCH POSSIBLE. * LOCATIONS WITHIN THE WARNING INCLUDE... CHASE...ELLINWOOD...GREAT BEND...SILICA. AT 625 AM CDT...BARTON COUNTY LAW ENFORCEMENT OFFICIALS REPORTED NUMEROUS ROADS FLOODED IN ELLINWOOD WITH HIGHWAY 56 IMPASSIBLE FROM HIGH WATER. NUMEROUS STALLED CARS FROM FLOODED ROADS WERE REPORTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. && LAT...LON 3843 9884 3851 9816 3833 9827 3828 9883 $$ KETCHAM
433 WGUS73 KICT 041612 FFSICT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1112 AM CDT SUN AUG 4 2013 KSC009-041620- /O.CAN.KICT.FF.W.0009.000000T0000Z-130804T1845Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BARTON KS- 1112 AM CDT SUN AUG 4 2013 ...THE FLASH FLOOD WARNING HAS BEEN REPLACED BY A FLOOD WARNING FRO SOUTHEASTERN BARTON COUNTY... IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3851 9816 3833 9827 3831 9848 3847 9848 $$ KSC159-041845- /O.CON.KICT.FF.W.0009.000000T0000Z-130804T1845Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RICE KS- 1112 AM CDT SUN AUG 4 2013 ...THE FLASH FLOOD WARNING FOR RICE COUNTY HAS BEEN EXTENDED UNTIL 3 PM... LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING ALONG COW CREEK AND ITS TRIBUTARIES. EVACUATIONS WERE REPORTED ALONG IT AS WELL. PERSONS WITH INTERESTS ALONG COW CREEK AND ITS TRIBUTARIES SHOULD BE PREPARED FOR RAPIDLY RISING WATER AND STAY TUNED FOR THE LATEST INFORMATION. THIS WARNING REPLACES THE PREVIOUS FLASH FLOOD WARNING FOR RICE...RENO...MCPHERSON...AND HARVEY COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND DONT DROWN. && LAT...LON 3851 9816 3833 9827 3831 9848 3847 9848 $$ COOK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 2:52 AM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Aug 4, 2:52 AM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 252 AM CDT SUN AUG 4 2013 .SHORT TERM...(TODAY THROUGH TUESDAY) ISSUED AT 249 AM CDT SUN AUG 4 2013 TODAY-TONIGHT: ONGOING MESOSCALE CONVECTIVE SYSTEM (MCS) CONTINUES TO BRING COPIOUS AMOUNTS OF RAINFALL TO MOST OF CEN AND SOUTH CEN KS AT THIS TIME. LOW LEVEL MOISTURE TRANSPORT CONTINUES TO FEED INTO THE WRN SIDE OF THIS COMPLEX...WHICH WILL KEEP BACK BUILDING OF THE SHOWERS GOING AT LEAST UNTIL THE LATE MORNING HOURS. WIDESPREAD FLOODING IS ONGOING SO WILL KEEP FOOD WATCH GOING WITH LOTS OF RIVER FLOODING EXPECTED LATER TODAY. NOT TOO CONFIDENT IN HOW THE THE EVENING AND OVERNIGHT FORECAST WILL WORK OUT...AS MORNING CONVECTION/OUTFLOW BOUNDARIES AND MESO-HIGH ASSOCIATED WITH IT WILL PLAY A HUGE ROLE WHERE CONVECTION WILL REDEVELOP THIS EVENING. GFS SEEMS TO BE HANDLING THE ELEVATED NOCTURNAL CONVECTION THE BEST...SO WILL USE IT FOR THE BASIS FOR THE FORECAST. GFS SHOWS 850-700H WARM ADVECTION/MOISTURE TRANSPORT INCREASING ACROSS WRN SECTIONS OF THE FORECAST AREA THIS EVENING...POINTING INTO CEN KS. AS TONIGHT PROGRESSES...THIS MOISTURE TRANSPORT LOOKS TO SHIFT NE INTO NE KS LATE TNGT OR EARLY ON MON. SO THINKING BULK OF CONVECTION CHANCES TNGT WILL BE TO THE NORTHEAST OF THE FORECAST AREA. SO CONFIDENCE IN HEAVY RAINFALL AND POSSIBLE FLOODING ACROSS THE FORECAST AREA IS LOW. SO WILL NOT EXTEND THE FLOOD WATCH INTO MON GIVEN THE PROGRESSIVE NATURE OF THE CONVECTION EXPECTED. MON-TUE: CONFIDENCE IN HOW THE BEGINNING OF THE WEEK WILL PLAY OUT IS LOW AS WELL. AS WARMER AIR ALOFT BEGINS TO PUSH INTO THE AREA...WHICH WILL KEEP MOST OF THE CONVECTIVE CHANCES CAPPED ACROSS SOUTH CEN KS. 850-700H MOISTURE TRANSPORT ALSO LOOKS TO PUSH FURTHER NORTH AS WELL...WHICH WILL KEEP MOST OF THE NOCTURNAL STORM CHANCES ALONG OR NORTH OF INTERSTATE 70 ACROSS NRN KS/SRN NEB. SO WILL KEEP LOW POPS IN FOR NOW...BUT MOST PLACES MAY REMAIN DRY ON MON/TUE. THE WARMER AIR AND SW FLOW WILL ALSO LEAD TO TEMPS CLIMBING SLIGHTLY ABOVE SEASONAL NORMALS FOR THIS TIME FRAME AS WELL. KETCHAM .LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY) ISSUED AT 249 AM CDT SUN AUG 4 2013 TUE NIGHT-WED: A SHORTWAVE IN THE NRN PLAINS WILL PUSH ANOTHER FRONTAL BACK ACROSS THE AREA TUE NIGHT INTO WED. THIS WILL LEAD TO RENEWED CHANCE OF WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS THE AREA LATE TUE NIGHT INTO WED...AS THE BOUNDARY STALLS ACROSS SRN KS. THU-FRI: MEDIUM RANGE MODELS A LITTLE UNCERTAIN ON PLACEMENT OF THE MAIN SYNOPTIC FRONTAL BOUNDARY FOR END OF THE WORK WEEK. BOTH THE GFS AND ECMWF SHOW THE FRONT PUSHING FURTHER SOUTH INTO NRN OK...WHICH MAY LEAD TO DRIER AIR TRYING TO WORK INTO THE MOST OF THE FORECAST AREA...ESPECIALLY CEN KS. CONSENSUS SUGGESTS LEAVING SOME LOW POPS ACROSS MOST OF SRN KS FOR NOW...BUT COULD SEE CEN KS REMOVED FROM THE POPS WITH LATER RUNS. KETCHAM && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT) ISSUED AT 652 PM CDT SAT AUG 3 2013 ISOLATED TO WIDELY SCATTERED SHOWERS AND STORMS WILL BECOME MORE NUMEROUS OVERNIGHT...WITH POTENTIAL FOR ANOTHER LARGE MESOSCALE CONVECTIVE COMPLEX TO TRACK EAST FROM THE OKLAHOMA PANHANDLE AREA ACROSS FAR SOUTHERN KANSAS. WILL HIGHLIGHT THE BEST CHANCE WITH A TEMPO TSRA GROUP WITH PERIODS OF MVFR CIGS AND VSBYS. A PERIOD OF POST-CONVECTION LOW CLOUDS/MVFR CIGS IS EXPECTED SUNDAY MORNING. KED && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 85 72 95 73 / 70 30 20 20 HUTCHINSON 87 70 93 70 / 70 30 20 20 NEWTON 83 69 92 71 / 70 30 20 20 ELDORADO 83 71 92 72 / 70 40 20 20 WINFIELD-KWLD 87 73 96 73 / 80 30 20 20 RUSSELL 85 69 91 71 / 50 20 20 40 GREAT BEND 86 69 91 70 / 50 30 20 30 SALINA 82 70 91 72 / 70 40 20 40 MCPHERSON 85 70 93 71 / 70 30 20 30 COFFEYVILLE 82 73 93 74 / 70 60 20 20 CHANUTE 79 71 91 72 / 70 70 30 30 IOLA 79 71 90 72 / 70 70 30 30 PARSONS-KPPF 79 72 92 72 / 80 60 20 20 && .ICT WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR KSZ032-033-047>053- 067>072-083-092>096-098>100. &&
Hazardous weather outlook, Aug 3, 9:27 PM CDT, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 927 PM CDT SAT AUG 3 2013 KSZ032-033-047>053-067>072-082-083-091>096-098>100-050230- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 927 PM CDT SAT AUG 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT ANOTHER COMPLEX OF NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS IS EXPECTED TO MOVE EAST ACROSS THE ENTIRE AREA. WHILE A FEW LOCALLY STRONG STORMS WITH GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE...THE MAIN RISK WILL CONTINUE TO BE VERY HEAVY RAINFALL. AS A RESULT...A FLOOD WATCH REMAIN IN EFFECT FOR MUCH OF CENTRAL...SOUTH CENTRAL...AND SOUTHEAST KANSAS. PLEASE REFER TO LATEST FLOOD WATCH FOR ADDITIONAL DETAILS. A FLOOD WARNING REMAINS IN EFFECT FOR SOUTHEAST RICE...AND NORTHEAST RENO COUNTIES IN ASSOCIATION WITH COW CREEK. A FLOOD WARNING REMAINS IN EFFECT FOR EASTERN MARION COUNTY FOR TRIBUTARIES THAT FEED THE COTTONWOOD RIVER. A FLOOD WARNING REMAINS IN EFFECT FOR PORTIONS OF THE COTTONWOOD RIVER. PLEASE REFER TO THE FLOOD WARNING STATEMENTS FOR MORE DETAILS ON THESE WARNINGS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SOME STRONG STORMS WITH FLOODING POSSIBLE FROM HEAVY RAINFALL AND GUSTY WINDS ARE POSSIBLE MONDAY THROUGH THURSDAY. HEAT INDICES WILL BE NEAR 100 ALONG THE OKLAHOMA BORDER EACH AFTERNOON FROM MONDAY TO WEDNESDAY...AND COULD EXCEED 105 DEGREES MONDAY ACROSS A GOOD PORTION OF CENTRAL...SOUTH CENTRAL...AND SOUTHEAST KANSAS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. HOWEVER RAINFALL REPORTS AND ANY FLOODING IS GREATLY APPRECIATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Local storm report, Aug 4, 2:59 AM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
259 AM CDT SUN AUG 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 AM FLASH FLOOD CLAFLIN 38.52N 98.54W
08/04/2013 BARTON KS LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED HIGH WATER OVER HIGHWAY K-4 NEAR
CLAFLIN.
&&
CDJLocal storm report, Aug 4, 3:08 AM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
308 AM CDT SUN AUG 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 AM FLASH FLOOD ELLSWORTH 38.74N 98.23W
08/04/2013 ELLSWORTH KS LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED HIGHWAY 14 BEING CLOSED DUE TO
VERY HIGH WATER FLOWING ACROSS THE ROAD.
&&
CDJSpecial weather statement, Aug 4, 4:02 AM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 402 AM CDT SUN AUG 4 2013 KSZ067-040945- RENO- 402 AM CDT SUN AUG 4 2013 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR RENO COUNTY... AT 359 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR SYLVIA...OR 26 MILES NORTHEAST OF PRATT... AND MOVING EAST AT 35 MPH. WINDS 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM. THE STORMS ARE NOT EXPECTED TO BECOME SEVERE...HOWEVER THESE STORMS MAY PRODUCE ADDITIONAL HEAVY RAINFALL ACROSS RENO COUNTY. && LAT...LON 3812 9785 3773 9783 3774 9847 3810 9847 TIME...MOT...LOC 0902Z 266DEG 30KT 3797 9846 JAKUB
Local storm report, Aug 4, 4:16 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
416 AM CDT SUN AUG 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM FLOOD GREAT BEND 38.36N 98.81W
08/04/2013 BARTON KS LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED STREET FLOODING IN GREAT BEND
AND SOME STALLED CARS.
&&
CDJLocal storm report, Aug 4, 4:18 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
418 AM CDT SUN AUG 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM HEAVY RAIN GREAT BEND AIRPORT 38.35N 98.85W
08/04/2013 M2.70 INCH BARTON KS AWOS
RAINFALL MEASURED FROM MIDNIGHT TO 4AM AT GREAT BEND
AIRPORT.
&&
CDJLocal storm report, Aug 4, 4:38 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
438 AM CDT SUN AUG 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 AM FLOOD STERLING 38.21N 98.21W
08/04/2013 RICE KS LAW ENFORCEMENT
STREET FLOODING WAS REPORTED BY LAW ENFORCEMENT IN THE
TOWN OF STERLING.
&&
CDJThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 12:55 AM CDT | Areal Flood Warning | ICT | Sedgwick | 15 hr |
| Aug 4, 1:00 AM CDT | Flash Flood Warning | ICT | Harvey, McPherson, Reno, Rice | 12 hr |
| Aug 4, 1:47 AM CDT | Areal Flood Warning | ICT | Barton, Ellsworth, Lincoln, Rice, Russell | 20 hr |
| Aug 4, 2:08 AM CDT | Areal Flood Warning | ICT | McPherson, Saline | 8 hr |
| Aug 4, 2:32 AM CDT | Flash Flood Warning | ICT | Barton, Ellsworth, Rice, Russell | 5 hr |
| Aug 4, 2:45 AM CDT | River Flood Warning | ICT | Marion | 11 hr |
| Aug 4, 2:56 AM CDT | River Flood Warning | ICT | Butler | 42 hr |
| Aug 4, 2:58 AM CDT | River Flood Warning | ICT | Butler, Cowley | 25 hr |
| Aug 4, 3:01 AM CDT | River Flood Warning | ICT | Harvey, Reno | 5 days |
| Aug 4, 3:13 AM CDT | River Flood Warning | ICT | Cowley | 13 days |
| Aug 4, 3:23 AM CDT | River Flood Warning | ICT | Labette, Neosho | 48 hr |
| Aug 4, 3:23 AM CDT | River Flood Warning | ICT | Cherokee, Labette | 59 hr |
| Aug 4, 4:02 AM CDT | Special Weather Statement | ICT | Reno | 43 min |
| Aug 4, 5:32 AM CDT | Areal Flood Warning | ICT | Allen, Labette, Montgomery, Neosho, Wilson | 8 hr |
| Aug 4, 7:35 AM CDT | River Flood Warning | ICT | Saline | 43 hr |
| Aug 4, 8:09 AM CDT | River Flood Warning | ICT | Reno | 19 hr |
| Aug 4, 8:09 AM CDT | River Flood Warning | ICT | Rice | 72 hr |
| Aug 4, 8:36 AM CDT | Areal Flood Warning | ICT | Kingman, Reno | 4 hr |
| Aug 4, 8:50 AM CDT | River Flood Warning | ICT | Reno, Sedgwick | 19 hr |
| Aug 4, 8:50 AM CDT | River Flood Warning | ICT | Sedgwick | 48 hr |
| Aug 4, 8:50 AM CDT | River Flood Warning | ICT | Sedgwick, Sumner | 54 hr |
| Aug 4, 8:50 AM CDT | River Flood Warning | ICT | Sumner | 7 days |
| Aug 4, 8:50 AM CDT | River Flood Warning | ICT | Harvey | 7 days |
| Aug 4, 8:50 AM CDT | River Flood Warning | ICT | Sedgwick | 42 hr |
| Aug 4, 8:54 AM CDT | Areal Flood Warning | ICT | Butler, Harvey | 8 hr |
| Aug 4, 9:47 AM CDT | Areal Flood Warning | ICT | McPherson, Saline | 8 hr |
| Aug 4, 11:08 AM CDT | Flash Flood Warning | ICT | Harvey, McPherson, Reno, Rice | 4 hr |
| Aug 4, 2:58 PM CDT | Areal Flood Warning | ICT | Harvey, McPherson, Reno, Rice | 6 hr |
| Aug 4, 4:57 PM CDT | Areal Flood Warning | ICT | Butler | 17 hr |
Nearby
Flash Flood Warnings in Kansas, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.